Posted by: Concerned | 2009-03-02

RE: Diet meds

Hi Doc.
I have been given Eltroxin, Eetless, Amiloretic and Forminal tablets to be taken at lunch time daily, to aid weight loss. Since taking them (5 days ago) I have had a nauseating feeling inside my stomach, a constant pressurised feeling in my head and just generally not feeling too well. I have also had goose-bump skin, espacially to the touch. Please advise.... I' m not sure if I should continue with the tabs or not. Any advise will be greatly appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Concerned
I too am concerned for you because it is possible that you are developing side-effects from one or more of these tablets. All medications can cause side-effects and these can vary depending on the individual patient. Medications can also interact with each other causing unpleasant symptoms. I have looked up the side-effects for these 4 medications in my copy of MIMS, and here is a short list (not complete) for each one: 1) Eltroxin (this is thyroid hormone replacement therapy if you suffer from an underactive thyroid gland): angina pain, palpitations, cramps; Eetless (this is an appetite suppressant which contains d-nor-pseudo-epinephrine which is known to cause serious side-effects): dependence, addiction, tremors, insomnia, palpitations, irritability, psychotic reactions; Forminal (this is an oral antidiabetic agent which helps to control your blood sugar levels): hypersensitivity reactions, hyperglycemia, ketonuria, stomach upsets; Amiloretic (this is a diuretic which helps for water retention):skin rash, dizziness, headache, weakness, stomach upsets. So you can see that each one of these medications or the combination, could be causing your symptoms. Please contact the dr who prescribed these medications and describe your symptoms or visit your pharmacy and ask to speak to the pharmacist so that you can eliminate the medication or medications that are causing the problem as soon as possible. You may find that you can take 1 or 2 of the meds without a problem, but probably not all at once if you are sensitive to one of them.
Take care

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.